advertisement
Reply
 
Thread Tools Display Modes
Old 05-30-2019, 09:16 PM   #1
princesuxx
Newly Joined
princesuxx has no updates.
 
Member Since: May 2019
Location: Argentina
Posts: 1
Arrow Tapering off paroxetine

Hi, I'm new here and I joined to look for some additional help.

I'm 21 years old, and I've been taking Paroxetine 20mg (cut in half, daily), since I was 13. I've been medicated for the wrong reasons, I had anxiety and I was scared to go to school, my stomach would always hurt when I went. Obviously, this was something that should have been treated with psychotherapy.

I've been taking it daily since then. Like a year ago I went to my lifetime psychiatrist to finally stop taking it, and he gave me like a guide to leave it slowly by changing the time I'd take it.

I've been always scared of withdrawal symptoms.

I'm now taking 1/4 (a quarter) of 20mg paroxetine every 48 hours. I'm still experiencing anxiety but I started CBT about a month ago to work on my anxiety.

A psychiatrist told me about a month ago that I should stop taking it abruptly, since the dose is very very low, but I'm still scared to do it, I don't know myself without paroxetine, basically.

I need to hear some other professionals, opinion: should I stop taking it forever if I'm now taking a quarter every 48 hours? Would I experience withdrawal symptoms?

Thank you so much in advance,.
princesuxx is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:

advertisement
Old 05-31-2019, 01:15 PM   #2
Skeezyks
Reclusive Old Troll
 
Skeezyks's Avatar
Skeezyks has no updates.
 
Member Since: Oct 2015
Location: L'Etoile du Nord
Posts: 22,963 (SuperPoster!)
3 yr Member
13.8k hugs
given
PC PoohBah!
Smile Re: Tapering off paroxetine

Hello princesuxx: I noticed this is your first post here on PC. So... welcome to Psych Central. The membership, here on PC, is primarily consumers of mental health services, not professionals. And we cannot offer mental health diagnoses or meditations-related advice. It is possible some other members may have had similar experiences to yours. And, if so, they may wish to share their experiences. However, if professional opinions are what you're seeking, I'm afraid that is something you won't find here on PC. Still there is a lot of support that can be available here. So I hope you will consider sticking with us & that you find the time you spend here to be of benefit.
__________________
Speak only if you can improve upon the silence.
Skeezyks is offline   Reply With QuoteReply With Quote
Old 06-01-2019, 01:20 PM   #3
still_crazy
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,785
3 yr Member
3,321 hugs
given
Default Re: Tapering off paroxetine

i think the going recommendation from people (not professionals) who know these things (not me, just relating 2nd hand information) is 10%/month if its been a long term thing. Paxil is potent and I think has a short(ish) half life, so a slow taper is probably a good idea, any way you look at it.
still_crazy is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 07:41 PM.

Powered by vBulletin® — Copyright © 2000 - 2020, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.